MAUDE Adverse Event Report: CYNOSURE LLC VECTUS

CYNOSURE LLC VECTUS
Model Number 105-3500-000
Medical Device Problem Code Unexpected/Unintended Radiation Output (4028)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 06/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical intervention was required.The device was evaluated on site and technician was not able to replicate the reported issue.During evaluation, the technician noted the handpiece would not consistently fire after releasing the trigger button.The technician was unable to find the root cause therefore the handpiece was replaced.New handpiece performs as intended within device specification.The device history record confirms that the device passed and met all requirements before releasing.Since the customer site reported the laser unintentionally firing upon a staff member's upper lip, this event is then reportable to the fda as an aro (accidental radiation occurrence) related injury.
 
Event or Problem Description
It was reported that the vectus released an unintended radiation occurrence and burned a site staff member's upper lip.

Brand Name
VECTUS
Common Device Name
VECTUS
Manufacturer (Section D)
CYNOSURE LLC
5 carlisle road
westford, ma
MDR Report Key10263239
Report Number1222993-2020-00016
Device Sequence Number14214170
Product Code GEX
UDI-Device Identifier00841494100124
UDI-Public(01)00841494100124(11)180117
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120622
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number105-3500-000
Device Catalogue Number105-3500-000
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2020
Initial Report FDA Received Date07/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1